Florida, 2020Flash Flooding in Florida, June 7, 2020
June 7, 2020 · NWS TAE · 5 events in 1 county or zone
Outer bands from Tropical Storm Cristobal produced very heavy rainfall across portions of the Florida big bend and south central Georgia. Rainfall amounts in excess of 13 inches were measured in Madison county with flash flooding reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Outer bands from Tropical Storm Cristobal produced very heavy rainfall across portions of the Florida big bend and south central Georgia. Rainfall amounts in excess of 13 inches were measured in Madison county with flash flooding reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 7, 5:24 AM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 7, 5:24 AM EST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
624 AM EDT Sun Jun 7 2020
.AVIATION...
[Through 12Z Monday]
Widespread IFR will continue across the terminals much of the day with
periods of LIFR possible, especially in +SHRA. Improvement to
MVFR is expected by this afternoon with continued SHRA and
vicinity thunder. Southeast winds around 10 knots with gusts to
around 20 knots at ECP and DHN.
&&
.PREV DISCUSSION [302 AM EDT]...
.NEAR TERM [Through Tonight]...
Tropical storm Cristobal will continue to track toward the central
Gulf Coast today with a landfall expected this evening in Louisiana.
Cristobal has been and remains an asymmetrical storm which appears
more subtropical than tropical. Local impacts have not changed much.
A widespread 3-4 inches of rain is expected over the our Florida and
far South Georgia zones and a flash flood watch will be maintained.
Locally higher amounts up to twice these values can be expected in
areas where some outer rain banding sets up. This appears to be
happening across our Big Bend zones. 3-hour flash flood guidance
values are generally 3-4 inches and these could be realized through
12Z. This area will also need to be watched for potential tornadoes
as shear becomes more favorable for rotating supercells. The coastal
flood advisory will also be maintained until after we make it
through this afternoon's high tide cycles. Up to 3 feet of
inundation will be possible. We also continue to expect surf heights
peak around 10 feet this afternoon, just shy of warning criteria.
.SHORT TERM [Monday through Tuesday]...
The remnants of Cristobal will be over northern Louisiana Monday
morning and will lift northward into the northern Midwest by late
Tuesday. As it does, the local area may briefly get dry slotted
Monday through most of Monday night before a surge of tropical
moisture fills back in on Tuesday. Will trim back PoPs at least
through the midsection of our CWA on Monday and lower them a bit
Monday night. Likely to categorical PoPs (60-80%) return on Tuesday.
With the tropical airmass in place, locally heavy downpours will
remain a concern. highs both days will mostly be in the upper 80s
with lows Monday night in the lower to mid 70s.
.LONG TERM [Tuesday Night Through Sunday]...
Deep tropical moisture will remain in place through Wednesday night
before an upper trough and associated cold front approach and begin
to scour out the moisture from west to east Thursday through Friday.
Drier conditions but not dry will return for the weekend.
Temperatures will be near seasonal levels.
.MARINE...
Tropical Storm Cristobal will continue moving northward and make
landfall well to the west of our local waters today. A Small Craft
Advisory remains in effect through Monday. Winds should drop below
advisory levels by daybreak Monday but elevates seas will take
longer to subside. Waterspouts may also occur within some of the
feeder bands across the local waters today. A return to tranquil
boating conditions is expected by mid-week.
.FIRE WEATHER...
There are no fire weather concerns over the next few days.
.HYDROLOGY...
Overall, forecast rainfall amounts are in the 3-6 inch range
across most of the Florida panhandle and Big Bend, with heavy
totals possibly extending into far southwest and south central
Georgia. The flash flood watch continues in effect for all Florida
zones and the lowest tier counties of our Georgia zones. Locally
higher amounts over 6 inches are possible with training feeder
bands, particularly today.
Mainstem river flooding will depend on whether the heavier totals
end up in Georgia or remain across Florida. The farther north the
heavier rain sets up, then the more likely some larger area rivers
such as the Ochlockonee and Withlacoochee could see sharper rises.
If the heavy amounts stay in Florida, then river flooding will be
less of a concern, except for local rivers like the Sopchoppy and
Steinhatchee which will have to be monitored.
In addition, coastal flooding is a concern with inundation generally
remaining 3 feet or less in the minor category. The greatest
inundation is expected to be along the coast of Apalachee Bay.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 84 73 89 74 89 / 100 60 40 30 70
Panama City 85 77 86 76 87 / 100 80 60 40 60
Dothan 82 73 88 72 87 / 80 60 60 40 80
Albany 83 73 89 73 89 / 80 40 60 20 80
Valdosta 82 72 88 72 89 / 90 40 60 20 70
Cross City 85 73 88 73 89 / 90 60 60 20 60
Apalachicola 83 76 86 76 85 / 90 60 40 40 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening for Calhoun-Central
Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal
Gulf-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
Gadsden-Holmes-Inland Bay-Inland Dixie-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
Jackson-Lafayette-Leon-Liberty-Madison-North Walton-South
Walton-Washington.
Coastal Flood Advisory until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-South
Walton.
High Rip Current Risk through late Monday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 8 PM EDT /7 PM CDT/ Monday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through this evening for Brooks-Decatur-Grady-
Lowndes-Seminole-Thomas.
AL...None.
GM...Small Craft Advisory until 8 PM EDT /7 PM CDT/ Monday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Wool
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...LF
MARINE...Barry
FIRE WEATHER...Wool
HYDROLOGY...BarryIn the hours before
Special weather statement, Jun 7, 4:18 AM EST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
518 AM EDT Sun Jun 7 2020
FLZ019-028-128-071015-
Inland Taylor FL-Madison FL-Coastal Taylor FL-
518 AM EDT Sun Jun 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR AND
SOUTHWESTERN MADISON COUNTIES UNTIL 615 AM EDT...
At 517 AM EDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Perry, moving northeast at 20 mph.
Wind gusts 40 to 50 mph will be possible with this storm.
Locations impacted include...
Madison, Perry, Greenville, Iddo, Moseley Hall, Ebb, Secotan, Boyd,
Hopewell, Eridu, Cabbage Grove, Scanlon, Econfina, Lake Bird,
Perry-Foley Airport, Bucell Junction, Hampton Springs, Sirmans and
Shady Grove.
LAT...LON 2987 8367 3006 8405 3011 8400 3009 8399
3019 8395 3020 8393 3024 8392 3028 8384
3031 8382 3032 8379 3038 8381 3039 8379
3038 8378 3038 8376 3043 8372 3051 8374
3054 8370 3047 8333
TIME...MOT...LOC 0917Z 209DEG 16KT 3014 8384
55-SCHOLLFlash Flood, Madison
- When
- June 7, 8:00 AM EST to 6:00 PM EST
- Where
- Madison County, 2.5 mi NNW of Lee to 1.87 mi NNE of Lee
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 30.442, -83.320
NE Gooseberry dirt road was washed out.
Flash Flood, Madison
- When
- June 7, 1:47 PM EST to 6:00 PM EST
- Where
- Madison County, 3.71 mi WSW of Hopewell to 3.97 mi WSW of Hopewell
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 30.353, -83.494
Six to eight inches of water was across County Road 14, and this contributed to an accident.
Flash Flood, Madison
- When
- June 7, 3:04 PM EST to 6:00 PM EST
- Where
- Madison County, 1.67 mi ENE of Cherry Lake to 1.82 mi WNW of Pinetta
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 30.589, -83.394
NE Captain Buie Road in Pinetta was impassible due to flooding.
Flash Flood, Madison
- When
- June 7, 3:07 PM EST to 6:00 PM EST
- Where
- Madison County, 3.03 mi E of Hanson to 1.52 mi ESE of Pinetta
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 30.556, -83.310
Old Blue Springs Road near Cottonwood was impassible due to flooding.
Flash Flood, Madison
- When
- June 7, 4:00 PM EST to 6:00 PM EST
- Where
- Madison County, 2.65 mi S of Lee to 5.45 mi SSE of Lee
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 30.372, -83.302
The Florida Highway Patrol reported that I-10 eastbound was closed from Mile Marker 262 to Mile Marker 273 due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, June 7, 2020$602,000 · 2.5 in hail · 27 events
- Tornadoes and Hail in South Dakota, June 7, 2020EF1 · 85 events
- Coastal Flood in Texas, June 7, 2020$200,000 · 2 events
- Tornado and Hail in North Dakota, June 7, 2020EF0 · 55 events
- Hail and Damaging Winds in Minnesota, June 7, 20201.75 in hail · 35 events
- Tropical Storm and Storm Surge in Alabama, June 7 to 8, 2020$25,000 · 8 events
- Lightning Strike in Florida, June 7, 20202 injured · 1 event
- Hail and Lightning Strike in Utah, June 7, 20201 injured · 1.75 in hail · 5 events
- Waterspouts in Gulf of Mexico, June 7, 20205 events
- Dust Storm and High Wind in Kansas, June 7, 2020$5,000 · 56 kt wind · 5 events
- Tornadoes in Florida, June 7, 2020EF0 · 5 events
- Hail and Damaging Wind in South Dakota, June 7, 20201 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 902202, 902203, 902204, 902205, 902206.